Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 5, 2024, 2:27 AM CDT for Franklin County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2024, 2:27 AM CDT (07:27 UTC)
- Expired
- Jul 5, 2024, 5:24 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
394
WGUS53 KLSX 050727
FFWLSX
MOC071-051030-
/O.NEW.KLSX.FF.W.0026.240705T0727Z-240705T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
227 AM CDT Fri Jul 5 2024
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Central Franklin County in east central Missouri...
* Until 530 AM CDT.
* At 227 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Union, Pacific, St. Clair, Villa Ridge, Gray Summit, Parkway,
Moselle, Robertsville, and Catawissa.
This includes the following State Parks...
Robertsville State Park.
This includes Interstate 44 in Missouri between exits 239 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3824 9137 3833 9137 3853 9092 3859 9081
3859 9078 3860 9076 3864 9074 3864 9073
3834 9075 3832 9101
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
192 follow-up statements
321
WGUS73 KLSX 050829
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
329 AM CDT Fri Jul 5 2024
MOC071-051030-
/O.CON.KLSX.FF.W.0026.000000T0000Z-240705T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MO-
329 AM CDT Fri Jul 5 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT EARLY THIS
MORNING FOR CENTRAL FRANKLIN COUNTY...
At 329 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 3 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Wildwood, Union, Pacific, St. Clair, Villa Ridge, Gray Summit,
Parkway, Moselle, Robertsville, Noser Mill and Catawissa.
This includes the following State Parks...
Robertsville State Park.
This includes Interstate 44 in Missouri between exits 239 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3824 9137 3833 9137 3853 9092 3859 9081
3859 9078 3860 9076 3864 9074 3864 9073
3834 9075 3832 9101
FLASH FLOOD...RADAR INDICATED
$$
Gosselin854
WGUS73 KLSX 051024
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
524 AM CDT Fri Jul 5 2024
MOC071-051034-
/O.CAN.KLSX.FF.W.0026.000000T0000Z-240705T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MO-
524 AM CDT Fri Jul 5 2024
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL FRANKLIN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3824 9137 3833 9137 3853 9092 3859 9081
3859 9078 3860 9076 3864 9074 3864 9073
3834 9075 3832 9101
$$
GosselinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:34 PM CDT, 3 hours 53 minutes earlier. Its key messages:
- Another round of thunderstorms is expected this evening into overnight, primarily along and south of I-44 in MO and I-70 in IL. Isolated damaging winds are the primary threat, followed by large hail and heavy rainfall that could lead to localized flash flooding.
- After slightly below average temperatures on Friday, near average temperatures will persist through next week with the next opportunity for showers and thunderstorms late Sunday and Monday.
Area forecast discussion, Jul 4, 10:34 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1034 PM CDT Thu Jul 4 2024
.KEY MESSAGES...
- Another round of thunderstorms is expected this evening into
overnight, primarily along and south of I-44 in MO and I-70 in
IL. Isolated damaging winds are the primary threat, followed by
large hail and heavy rainfall that could lead to localized flash
flooding.
- After slightly below average temperatures on Friday, near
average temperatures will persist through next week with the
next opportunity for showers and thunderstorms late Sunday and
Monday.
&&
.SHORT TERM... (Through Late Friday Night)
Issued at 248 PM CDT Thu Jul 4 2024
In the wake of the morning MCS and as clouds have decreased, the
atmosphere has recovered with MLCAPE increasing to between 1500 and
3500 J/kg along and south of I-70. Despite this instability, the
combination of weak convective inhibition and weak forcing has
prevented any additional development of showers and thunderstorms so
far this afternoon in the CWA, but isolated to scattered development
could still occur this afternoon ahead of a weak surface front in
southeastern MO and southwestern IL as heating persists and
inhibition decreases. Greater confidence in development of showers
and thunderstorms exists this evening as broad ascent leading an
upper-level trough arrives and another cold front reaches the
reservoir of instability. CAMs focus showers and thunderstorms
initially across southern and south-central MO before
expanding/progressing northeastward along and south of I-44 (MO) and
I-70 (IL) late this evening into overnight along a strengthening of
the front at 850 hPa. Instability will only slightly decrease and,
with 25 to 40 kt of deep-layer wind shear, strong to severe
thunderstorms are possible with a hazard of damaging winds with an
opportunity for a few microbursts and upscale growth into one or
more clusters. However, large hail is a secondary hazard.
Although the pattern is not quite as favorable for sustained heavy
rainfall as last night with more progressive thunderstorm motions
forecast, ingredients are still present to support a threat of heavy
rainfall with these thunderstorms including anomalous PWs and deep
warm cloud depths. The latest HREF 24-hour QPF LPMM highlights
localized areas of 1 to 4" somewhere along I-44 in MO and I-70 in IL
where brief training of thunderstorms along the 850-hPa front is
possible. Given that some of that area has lowered flash flood
guidance from saturated soils, the Flood Watch remains in effect and
has not been changed.
Showers and thunderstorms will continue to the east of the CWA early
Friday morning, with dry conditions thereafter on Friday. With
scattered to broken diurnal cumulus/stratocumulus and weak low-level
CAA amidst deep broad cyclonic flow, temperatures on Friday will
also be slightly below average accompanied by lower humidity.
Pfahler
&&
.LONG TERM... (Saturday through Next Thursday)
Issued at 248 PM CDT Thu Jul 4 2024
Global model guidance are in agreement that the upper/mid-level
cyclonic flow will give way to southwesterly flow within deepening
longwave troughing over the Northern and Central Plains. Multiple
shortwave troughs rounding the longwave trough will provide one or
more opportunities for periods of showers and thunderstorms Sunday
through next week. The largest membership of ensemble models contain
rainfall late Sunday and Monday. NBM interquartile temperature
ranges also straddle daily average temperatures, increasing
confidence in temperatures remaining near average through next week.
Pfahler
&&
.AVIATION... (For the 06z TAFs through 06z Friday Night)
Issued at 1030 PM CDT Thu Jul 4 2024
Some lingering smoke from 4th of July fireworks may periodically
reduce surface visibilities to MVFR levels this evening, but this
is likely to occur prior to 06Z. The primary concern continues to
be the potential for a round of showers and thunderstorms
overnight, particularly at St. Louis metro area terminals. St.
Louis will likely be located along the northern periphery of these
storms, so there remains some uncertainty regarding whether local
terminals, including STL, will be directly impacted. The TAF will
be amended as confidence increases enough to include a prevailing
mention in the TAF.
Otherwise, ceilings may briefly drop to MVFR levels during and
shortly after showers/storms move through the area. VFR conditions
are expected to persist the remainder of the period, with breezy
northwest winds developing tomorrow afternoon and ending quickly
after sunset.
BRC
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 5 AM CDT Friday for Boone MO-Callaway MO-Cole
MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson
MO-Madison MO-Moniteau MO-Montgomery MO-Osage MO-Reynolds
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 5 AM CDT Friday for Monroe IL-Randolph IL-
Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 4, 7:35 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 735 PM CDT Thu Jul 4 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060045- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 735 PM CDT Thu Jul 4 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely late this evening and overnight across portions of the area. A few thunderstorms may be strong to severe with isolated damaging winds, large hail, and heavy rainfall that could lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. 19
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:40 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 24 hr |
| Jul 5, 1:01 AM CDT | Areal Flood Advisory | LSX | Reynolds | 3 hr |
| Jul 5, 1:22 AM CDT | Areal Flood Advisory | LSX | Iron | 2 hr |
| Jul 5, 1:47 AM CDT | Areal Flood Advisory | LSX | Crawford | 3 hr |
| Jul 5, 1:52 AM CDT | Areal Flood Advisory | LSX | Franklin | 3 hr |
| Jul 5, 2:13 AM CDT | Areal Flood Advisory | LSX | Jefferson | 2 hr |
| Jul 5, 2:36 AM CDT | Areal Flood Advisory | LSX | Saint Louis | 118 min |
| Jul 5, 2:38 AM CDT | Areal Flood Advisory | LSX | City of Saint Louis | 116 min |
| Jul 5, 9:31 AM CDT | River Flood Warning | LSX | Monroe | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.